question-icon

Do bad cold and cough, high fever and body ache in elderly require immediate attention?

default
Posted on Wed, 25 Jul 2018
Question: my husband is 87 and generally in pretty good health. But he has had a cold bad cough low fever for 3 days and now I have just taken his temp and it is 102 and he is coughing badly and aching all over. He had the flu vaccine. It is now midnight ;and I am not sure how urgent this is and what to do. (He is a doctor!)
The medications he is on now are Plaquenil, Flomax Simvastatin , Volaren and medication for Reflux
doctor
Answered by Dr. Jnikolla (25 minutes later)
Brief Answer:
antihistamines and nebulizer with steroids

Detailed Answer:
Hello and welcome in HCM

I can understand your concern

According to the history it might be a viral situation.

Usually we recommend to take paracetamol and liquids in such conditions. If you have nebulizer he can do it with steroids like Clenil.And he can take antihistamines orally one tb if you have at home (desloratadine )

If he feels breathlessness than probably the medical help is needed in ER.If not than no worries it will pass after 3-5 days.

Hope to have been helpful

Regards and feel free to ask me again

Dr.Jolanda
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Jnikolla (39 minutes later)
Thank you for your answer it is helpful. I did not add that he is having frequent urination which is difficult to control.
doctor
Answered by Dr. Jnikolla (1 minute later)
Brief Answer:
continue discussion

Detailed Answer:
Hi again

Unfortunately there is nothing to do at home for the urination to control.The medical help is needed fo this.

Regards

Dr.Jolanda
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Jnikolla

Pulmonologist

Practicing since :2003

Answered : 2461 Questions

premium_optimized

The User accepted the expert's answer

Share on
Do bad cold and cough, high fever and body ache in elderly require immediate attention?

Brief Answer: antihistamines and nebulizer with steroids Detailed Answer: Hello and welcome in HCM I can understand your concern According to the history it might be a viral situation. Usually we recommend to take paracetamol and liquids in such conditions. If you have nebulizer he can do it with steroids like Clenil.And he can take antihistamines orally one tb if you have at home (desloratadine ) If he feels breathlessness than probably the medical help is needed in ER.If not than no worries it will pass after 3-5 days. Hope to have been helpful Regards and feel free to ask me again Dr.Jolanda